Turn on thread page Beta

Morning after pill messing up my period watch

    • Thread Starter
    Offline

    2
    ReputationRep:
    I took the morning after pill just over a week ago and yesterday got my period.

    I only had my period two weeks ago though! So anoying!

    This period is really wierd though it started off like a light pink colour and now has gone really dark brown with blood clots (sorry for so much info) \i just wondered if this is normal and for how long i should expect it to last, will it turn out to be a normal period, and theni wont get another 1 for the next month, or is this known as 'spotting' and will i still get my normal period next week, i really hope not
    • Thread Starter
    Offline

    2
    ReputationRep:
    anyone???
    • PS Helper
    Offline

    14
    ReputationRep:
    PS Helper
    Yeah, the MAP pretty much always messes up your period- that's why you should only take one per cycle (I took 4 and that ended VERY badly).

    Try getting a more permanent form of contraception if you are in a long term relationship, such as a coil, implant, or injection. There is more info on the Wiki.
    Offline

    1
    ReputationRep:
    It's different for everyone- but I do agree, it does mess up everyone's period, my mate's have ranged from being almost a month late to getting it the week after getting taking the pill. I'm not so sure about the other details, not something we really discuss really.
    • #1
    #1

    Hi all, I'm wondering when should you take the pill in order to delay your period. Because I'm doing my Duke of Edinburgh Gold award next month and I've calculated it's about the time of my next period. My mum refuse to let me take pills and it's a bit awkward asking her.
    Can someone give any suggestions?
    Offline

    0
    ReputationRep:
    You should see how it go's over the next few months with your pill but if you keep having 2 a month then go to your doctor there are so many pills you might just not have the right one for you. The same thing happened to me not long ago i had a period every 2 months for a while i changed pill about 3 times but iv just stoped taking it now nothing seemed to work was really weird as i had been taking the pill for 3 years and all of a sudden it wasnt agreeing with me anymore.

    Also there is a pill you can get from the doctor that will delay or miss a period, the doctor told me about it ages ago she said if i wanted to take it if i was going on hoilday just to go and get it.
    xx
    Offline

    0
    ReputationRep:
    The MAP always messes me up, taken it three times and each time I get such painful cramps. Periods always go a bit crazy aswell. It's all part of the package though, at least you know the MAP is doing something in there.
    Offline

    0
    ReputationRep:
    (Original post by Anonymous)
    Hi all, I'm wondering when should you take the pill in order to delay your period. Because I'm doing my Duke of Edinburgh Gold award next month and I've calculated it's about the time of my next period. My mum refuse to let me take pills and it's a bit awkward asking her.
    Can someone give any suggestions?
    You can take something called Norethisterone which will simply delay it. You do have to take the tablets 3 times a day though, but I think it will be worth it for you; much better than being on your period on D of E anyway! Just go to your GP and explain the situation, your mum doesn't even have to know if you don't want her to.
    Offline

    14
    ReputationRep:
    How have people taken the MAP more than once? You people need to practise safe sex more.
    Offline

    0
    ReputationRep:
    Heya!
    Reading from a few messages, yes the pill messes up your cycle and sometimes cuts your periods off depending on how your body responds. The morning after pill is spotting for a week or so when beginning, I had that when I first started. However, if this continues for more then a week, I suggest you go and see your doctor. There are always other brands you can try not just the combined.

    If your period cuts off and your on the single hormone pill, where it makes your body believe its pregnant so it makes you put on more weight and decreases your bone mass. It will decrease the number of periods or cut off entirely. I would also advise if it cuts off, regular pregnant tests as there are always a possibility to being pregnant even though the percentage is low.

    If you are having pains or a reaction, the best advice is to stop taking the medication. Go and see your doctor for other types of medication. Like me I cannot take the combined pill as I come out in rashes and fuming up in anger, I have ripped off peoples heads off because of it. LOL.
    There are plenty of alternative contraceptive medication out there, its very competitive market that makes alot of money and your doctor would be able to advise the best ones for you . Best wishes!
    Offline

    0
    ReputationRep:
    (Original post by Melting Sugar.)
    How have people taken the MAP more than once? You people need to practise safe sex more.
    I would like to point out that I have taken it three times over 5 years, not as regular contraception. But I agree that a better practice of safe sex is needed for anyone that takes the MAP ( including myself) as it can't be relied on for ever.
    Offline

    12
    ReputationRep:
    I thought the morning after pill was supposed to make you have a period a week or so after taking it- it flushes out your system so that there isn't an egg there to be fertilised/ grow.... what my doctor said anyways :P
    Offline

    0
    ReputationRep:
    not always, there are different ones, depends if you on the combined or single. From the first pill which was the combined I was on, yes the periods were heavier but I never got a period straight away. The cycle is more or less frequent compared to the single hormone one. The I'm on, which is called Ceiazette, Desogestrel 75 micrograms is a single hormone pill, it can either make your periods less or non at all. Since I rarely have periods My cycle is down to non.
    Offline

    0
    ReputationRep:
    Isn't that the point of the morning after pill. Be glad, it's doing its job.
    Offline

    1
    ReputationRep:
    The exact same thing happened to me. I had a period. Stopped bleeding on the 5th had intercourse on 6th on the 8th i had morning after pill and on the 11th I had another period were I started off the same way as you. Sonny period was stopped for a week and started again.. crazy. I thought something was wrong
    Offline

    6
    ReputationRep:
    I’m in the same situation did you get your expected original period?? I’m due tomorrow, had my period the 2nd, took the pill on the 16th and had bleeding for a few days the week after. Should I expect my normal period??
    Offline

    1
    ReputationRep:
    I took the morning after pill I’m December. Never got my period at all in January but then got it on the 1st February, lasted 5-7 days as usual. Not I am 10 days late... I had protected sex and the condom didn’t rip. Is my period cycle changed because the morning after pill? Or could I be pregnant?
    Offline

    6
    ReputationRep:
    (Original post by Jayjay360)
    I took the morning after pill I’m December. Never got my period at all in January but then got it on the 1st February, lasted 5-7 days as usual. Not I am 10 days late... I had protected sex and the condom didn’t rip. Is my period cycle changed because the morning after pill? Or could I be pregnant?
    honestly it’s very very unlikely. How it works is it forces a bleed a week later. As long as you get that bleed you’re pretty much in the clear, this sets your new cycle time, you can pretty much guarantee you’ll get a second bleed anywhere between a month and 6 weeks between this time. Until then don’t stress! I promise. Ask your doctor for a blood test if preg tests don’t calm you down, but I got it all done and there was honestly no need.
    Offline

    3
    ReputationRep:
    :kungfu::kungfu::kungfu::kungfu::kungfu::kungfu::kungfu::kungfu::kungfu::kungfu::nyan::nyan::nyan::nyan::nyan::nyan::nyan::nyan::nyoron::nyoron::nyoron::nyoron::nyoron::nyoron:
    Offline

    1
    ReputationRep:
    I took the morning after pill (EllaOne) last month and I got my period on the 24th of may but my period isn’t starting for this month and it’s got me worried 😟 do MAPS affect future periods even though I’ve already had a bleed for when I took it? It’s making me so stressed 😫
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: June 25, 2018
Poll
How are you feeling in the run-up to Results Day 2018?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.